| Model Number |
85443 |
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/06/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
Event or Problem Description
It was reported that during a fenestrated endovascular aneurysm repair on deployment of icast, the balloon wouldn¿t fully inflate.The physician then deflated the balloon and with a hand push, inflated again with full success.No harm to the patient.
Additional Manufacturer Narrative
Analysis: a review of the complaint details has been conducted.The details indicate the stent would not fully deploy.The physician then pushed hard on the inflator with his hand and the stent deployed.Based on the details of the complaint and lack of the device in question it is difficult to determine the root cause of the complaint.The nominal inflation pressure for the 6mm x 22mm icast covered stent as provided on the product label is 8atm.If the balloon of the catheter had been punctured during the advancement to the left renal artery this would explain why the stent would not deploy.The details provided indicate that the icast covered stent was used in a fenestrated aneurysmal repair case that would have included an endograft.In many cases the endografts have fixation barbs that anchor the graft into position.If the balloon of the icast covered stent made contact with one of the fixation barbs it would certainly puncture the balloon.All balloons of the icast covered stent product during manufacture are 100% inspected for cosmetic defects and for wall thickness.All balloons once attached to the catheter shaft of the stent delivery system are 100% pressure tested to the rated burst pressure of 12atm as defined on the icast covered stent delivery system product label.A full review of the device history records indicates that this lot of icast covered stent delivery systems passed all quality and performance requirements.This inspection requires that the catheter lot must pass the following: ¿ ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr).¿ ability to deploy the stent at nominal pressure (8atm).¿ ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.¿ ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.¿ balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).¿ stent retention testing.In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: ¿ balloon hole skive dimensional verification.¿ stent securement testing.¿ proximal balloon weld tensile testing (minimum tensile strength = 10n).¿ distal tip tensile testing.¿ catheter leak check.This lot of catheters passed all quality and performance criteria without any non-conformances related to the complaint.During the process of manufacture a total of 49 balloons from this production lot of catheters were burst tested to ensure they meet the 12atm burst rating as specified on the product label.A review of the device history records show that the minimum balloon burst pressure was 19.3atm.This is well above the 12atm requirement.Conclusion: based on the review of the complaint details and the device history records review atrium medical cannot conclude that there was an issue with the product in question.
Event or Problem Description
N/a.